Oh Barb, I am so sorry you are going thru this hell. I have heard that benzo withdrawal is really brutal and lasts for a long time.
I have come off of them before but I was still taking percs at the time so I think that is why I didn't suffer withdrawals. When I couldn't sleep, I didn't care.
I have read many times that Valerian root works for anxiety. Even melatonin or alteril can calm you down as it is used for sleep.
If those don't work you may want to check out vistaril or elavil. They both need prescriptions. I took elavil years ago after my brother died and I was having severe panic attacks. It really worked and I didn't become addicted to them as I only took them when I had a panic attack or knew one was coming. They did make me very tired and I was on a very low dose but they worked.
Many people have recommended vistaril as well.
Let us know how you are doing.
Hello . . .so you had to c/t from 3 a day for 3 years to zero? That is awful; I know benzo w/d is ugly. About 5 years ago I had been taking Klonipin for awhile (probably about 2 years); not every single day. But still, when I decided to quit taking them I did get some w/d's, and they were BAD, even quitting from non-everyday use. Ofcorse I was heavy on the opiates still, so who knows . . . Anyway, I'm sure have heard of the Ashton Manual? This Dr. (who wrote it) is all about getting off a benzo w/another benzo, but ofcorse this would mean getting another doctor and getting back on (a different) benzo then tapering down - Probably NOT what you want to do after 2 weeks already off them??? I just know they ARE a whole different "animal" than opiates.
Check out the website "************.org". This is a great site full of information; dedicated just to benzo's. There are forums like here where you can ask others for advice, etc.
That said - natural remedies - have you tried any of the herbal teas? I know there are a few that are supposed to help with anxiety. I still use the "Sleepytime Tea" at night and really do think it helps with sleep. I know there are other supplements that help w/anxiety . . . do you have a local Vitamin Shop or GNC that you can go to and ask about them?
I hope you can find some relief soon. It is awesome that you have 11 weeks clean from opiates; you definitely don't want to risk that! Good luck . . hang in there :)
I don't know why the website didn't show up there . . sent you a PM.
You know Pat, I stopped them for a year in 08, simply because I felt my anxiety was better. I had no wds then. So I have no idea why now.?
I have Visteril. I will check into Elavil. In fact, I was RX'd it before, but it knocked me out, so I didn't stick with it. I wouldn't mind being knocked out now!
The first week I couldn't even get on here. I have never been more paranoid in my life. I was afraid I had permanent brain damage. I have been reading, perhaps not a good thing, that the wd feelings can sneak up on you for 6 months to a year after.
I plan to see my PC dr this week. I'm totally unsure of going back on benzo's. If I feel I can function in society without them, I'm staying off.
But at one point, I was in the bedroom with a gun..to protect myself from intruders. We don't have intruders here. That's messed up. I wish I knew if that was wds or my normal anxiety. Am I truly crazy I guess?
Thanks for the support :)
Thanks Julie I'll check the site. . And it was CT after 19 years. So it's been rough! Ironically, the 3 Mgs a day worked for all that time. Never needed to increase.
I have read about Phenibut. Has anyone tried this?
Ok, it did show up in the PM. Maybe its because I put quotes around it here - who knows? Please check it out though - it is really rough to go through the benzo w/d's. I am sure you will find some good info there. Please keep posting -
OMG Barb I soooo feel for you...When I went c/t from my dones, adderral and my benzo, it was not good...I know now that the benzo was the cause of most of the he*l I went through..The anxitety shoot to the moon..I never experienced it that bad with just opiate w/d....Ohhh You are just tweaking me..I so so feel for you agian and again...Any way can u step down to a lower benzo??? Like Lorazepam and then do a taper off of this????
They do use and I know this for sure, a non-addictive pill for anxiety..It is called BUSPAR (buspirione) I have to say NOT...Bupropion (wellbutrin) They get these two mixed up...It does not do to much for you when the anxiety is on the moon, but it will help along the way when it drops down a bit...You would just have to take it every day to get the anxitety to come down...and do not forget to take alot of Ds, magnz, cal, bs..and more..Find all the natual things that calm that nervous system out..Ohhh I can feel this one....Talk about PAWS Ha! Ha! lol
You are doing a great Job...Other then that...Ha!
Prayin for ya Barb. That's so rough.
50 days opiate free today but still tapering off Clonazepam. I could kick my own @$$ for ever taking the stuff.
Wow Barb that is so freakin scary! Im glad you are doing better. I cannot even imagine what you have been through, and to do it without medical supervision! I will be keeping you in my thoughts and prayers.
Barb, Thank God you made it through your CT of Xanax without going into convulsions. I hope you recover soon from the symptoms. I can't think of anything OTC that could possibly stand up to the symptoms brought on from xanax WD.
Elavil is not a walk in the park to get off of also. It's an old drug,referred to as a "dirty drug" and it works with Serotonin levels. I was on it a short time for my back injury and got off ASAP. I hated how it made me feel. Zonked out, just like you describe. Unlike Xanax It has a tremendously long half-life and seems to stay in your system forever. Sleep problems, bad dreams, headaches and anxiety are the primary WD problems to contend with. The symptoms go on and on BC of it's half-life. I had wd symptoms from stopping just 10mg. Look up "Amitriptyline Withdrawal and Addiction" on this site's search engine for a perfect example. Very ugly stuff.
Best wishes on a speedy recovery through the grace of God.
Wow girl, that sounds so horrible. It's a horrible feeling when you feel like you are losing your mind and yes, anxiety and panic attacks can make you feel that way.
I can remember hanging on so tight and finally going to my doctor and just saying MAKE IT STOP.
I am glad you have visteril. Try it and let me know how it works. People on here have said it really works and I always mean to ask my doctor about it.
Hope you can get some sleep and please check in when you can. You are in my prayers sweety.